MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS TOP HAT PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. CARBOMEDICS TOP HAT PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS
Model Number S5-021
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Endocarditis (1834); No Information (3190)
Date of Event 07/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device disposition presently unknown.
 
Event or Problem Description
On (b)(6) 2018 a patient received a carbomedics tophat s5-021 mechanical heart valve as part of an avr.The manufacturer was notified that the device was explanted on (b)(6) 2019 and replaced with a s5-023.No further information was received.
 
Event or Problem Description
On (b)(6) 2018 a patient received a carbomedics tophat s5-021 mechanical heart valve as part of an avr.The manufacturer was notified that the device was explanted on (b)(6) 2019 and replaced with a s5-023.Additional information received on (b)(6) 2019 identified that the valve was explanted as a result of endocarditis.There were no device malfunctions identified and the patient was discharged without complications.Based on this assessment there is no reasonable information suggesting a relationship between the device and the endocarditis.
 
Additional Manufacturer Narrative
Additional information received on (b)(6) 2019 identified that the valve was explanted as a result of endocarditis.There were no device malfunctions identified and the patient was discharged without complications.Based on this assessment there is no reasonable information suggesting a relationship between the device and the endocarditis.Based on the additional information received there is no reasonable information suggesting a relationship between the device and the endocarditis as the device had no malfunctions, and there were no information included in the follow-up identifying a device relationship.At this time no investigations will be performed and the case will be closed as not device related.The event conclusion is thus cause cannot be traced to device : adverse event related to patient condition.

Brand Name
CARBOMEDICS TOP HAT PROSTHETIC HEART VALVE, AORTIC
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc
MDR Report Key9177358
Report Number3005687633-2019-00231
Device Sequence Number2830617
Product Code LWQ
UDI-Device Identifier08022057012906
UDI-Public(01)08022057012906(240)S5-021(17)220206
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/06/2022
Device Model NumberS5-021
Device Catalogue NumberS5-021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR